Florida, 2013

Heavy Rain in Florida, July 1, 2013

July 1, 2013 · NWS JAX · 3 events in 3 counties and zones

A plume of deep tropical moisture combined with passing upper level disturbances sparks locally heavy rainfall producing cells.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A plume of deep tropical moisture combined with passing upper level disturbances sparks locally heavy rainfall producing cells.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 9:49 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 30, 9:49 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1049 PM EDT SUN JUN 30 2013

...ELEVATED RAIN CHANCES TO CONTINUE OVERNIGHT AND EARLY THIS
WEEK...

.UPDATE...
LATE EVENING SURFACE ANALYSIS DEPICTS A STATIONARY BOUNDARY
EXTENDING FROM NEW ENGLAND SOUTHWARD THROUGH THE
APPALACHIANS...SOUTHWESTERN GA...WITH A WAVE OF LOW PRESSURE
LOCATED ALONG THE BOUNDARY OVER THE WESTERN FL PANHANDLE.
ALOFT...AN UNSEASONABLY DEEP LONGWAVE TROUGH EXTENDS FROM HUDSON
BAY IN CANADA ALL THE WAY SOUTHWARD INTO THE EASTERN HALF OF THE
GULF OF MEXICO. SEVERAL POTENT SHORTWAVES ARE ROTATING TOWARDS THE
BASE OF THIS TROUGH...PROVIDING A DEEP SOUTH TO SOUTHWEST WIND FLOW
ALOFT. THIS PATTERN IS PROVIDING PLENTY OF FORCING FOR SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...PARTICULARLY ALONG THE
INTERSTATE 75 CORRIDOR IN NORTHEAST FL AND MUCH OF INTERIOR
SOUTHEAST GA. A CONVEYOR BELT OF MOISTURE WILL CONTINUE
OVERNIGHT...AND HAVE MAINTAINED LIKELY POPS OVERNIGHT FOR MOST
AREAS WEST OF THE INTERSTATE 95 CORRIDOR...WITH ISOLATED TO
SCATTERED POPS FOR COASTAL LOCATIONS. ADDITIONAL SHORTWAVE ENERGY
WILL LIKELY REDEVELOP ACTIVITY NEAR THE FL BIG BEND COAST TOWARDS
DAWN...AND WE HAVE TRENDED TOWARDS HIGHER RAIN CHANCES IN THE
WESTERN SUWANNEE VALLEY TOWARDS DAWN. EXPECT RAINFALL TO COOL
INLAND LOCATIONS INTO THE LOW 70S...WITH MID/UPPER 70S AT THE
COAST WHERE RAIN CHANCES OVERNIGHT ARE LOWER.

&&

.AVIATION...
HAVE ADDED VCTS THROUGH 06Z SINCE INSTABILITY REMAINS HIGH OVER
THE INLAND PORTIONS OF NE FL AND SE GA. TSRA ARE APPROX 25 MILES
WEST OF GNV AT THIS HOUR...AND 40-50 MILES WEST OF REMAINING
TERMINALS. SINCE THE MOVEMENT IS TOWARDS THE NNE...THE STORMS
COULD REMAIN TO THE WEST. MVFR CIGS ARE POSSIBLE OVERNIGHT AND
HAVE MVFR PREVAILING AT SSI AND A TEMPO AROUND SUNRISE ELSEWHERE.
HAVE VCTS AGAIN AT 15Z TO ACCOUNT FOR A REPEAT PERFORMANCE OF
TODAY.

&&

.MARINE...
BOTH GRAYS REEF (41008) AND THE ST. AUGUSTINE BUOY (41012) ARE
REPORTING SOUTH WINDS 20G25KT OR HIGHER. HAVE ISSUED A SMALL CRAFT
ADVISORY OVERNIGHT FOR OFFSHORE LEGS. NEARSHORE WILL CONTINUE WITH
A SCEC HEADLINE. SAUF1 IS REPORTING WINDS IN 15-20 KT RANGE. SEAS
ARE RUNNING 3-5 FT.

RIP CURRENTS: LOW RISK WILL CONTINUE WITH S/SW FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  71  90 /  70  70  60  70
SSI  76  88  75  86 /  30  80  60  70
JAX  73  88  73  89 /  30  80  60  70
SGJ  76  86  74  88 /  20  80  70  60
GNV  73  87  71  90 /  40  80  60  60
OCF  73  86  72  90 /  50  80  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/TRABERT/WALKER
Hazardous weather outlook, Jun 30, 8:55 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT SUN JUN 30 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-011000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
955 PM EDT SUN JUN 30 2013

...STRONG STORMS POSSIBLE WITH LOCALLY HEAVY RAINFALL TONIGHT
THROUGH TUESDAY...

...SMALL CRAFT ADVISORY IS IN EFFECT FOR OFFSHORE COASTAL WATERS.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE
NIGHT...WITH MORE COVERAGE DEVELOPING ALONG THE GULF COAST REGION
AFTER MIDNIGHT.

SOUTH WINDS HAVE INCREASED OVER THE COASTAL WATERS AND A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR THE OUTER WATERS. SMALL CRAFT SHOULD
EXERCISE CAUTION OVER THE NEAR SHORE COASTAL WATERS DUE TO SOUTH
WINDS OF 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AS A FRONTAL
BOUNDARY LINGERS OVER THE AREA AND MOIST SOUTHWEST FLOW PREVAILS. A
FEW STRONG STORMS WILL BE POSSIBLE...WHICH WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS.

THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE THURSDAY THROUGH NEXT
WEEKEND AS DRIER AIR POSITIONS OVER THE AREA AND ONSHORE FLOW
INCREASES. AS ONSHORE FLOW DEVELOPS...THE RISK OF RIP CURRENTS IS
EXPECTED TO INCREASE AT THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 30, 7:43 PM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT SUN JUN 30 2013

FLZ021-022-030-035-036-010130-
ALACHUA-COLUMBIA-GILCHRIST-SUWANNEE-UNION-
843 PM EDT SUN JUN 30 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHERN COLUMBIA...GILCHRIST...SOUTHEASTERN SUWANNEE AND
WESTERN UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 930 PM EDT...

AT 843 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF BELL...MOVING NORTHEAST
AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TRENTON...BELL...ICHETUCKNEE SPRINGS STATE PARK...HILDRETH...HIGH
SPRINGS...FORT WHITE...OLENO STATE PARK...UPLAND PINES...PROVIDENCE
AND COLUMBIA THROUGH 930 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2964 8296 2967 8296 2983 8291 2987 8288
      2989 8289 3024 8277 3010 8238 2956 8270
      2955 8276 2958 8278 2959 8294 2962 8298
TIME...MOT...LOC 0043Z 214DEG 27KT 2977 8281

NELSON
Special weather statement, Jun 30, 8:28 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 PM EDT SUN JUN 30 2013

FLZ022-030-031-035-036-010215-
ALACHUA-BRADFORD-COLUMBIA-GILCHRIST-UNION-
928 PM EDT SUN JUN 30 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
BRADFORD...NORTHWESTERN ALACHUA...SOUTHEASTERN COLUMBIA...EASTERN
GILCHRIST AND UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1015 PM EDT...

AT 928 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF HIGH SPRINGS...
MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND NEWBERRY...HIGH SPRINGS...ALACHUA...OLENO STATE PARK...
LA CROSSE...PROVIDENCE...UPLAND PINES...WORTHINGTON SPRINGS...BROOKER
AND DUKES THROUGH 1015 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3015 8249 2999 8211 2960 8263 2980 8278
TIME...MOT...LOC 0128Z 221DEG 24KT 2982 8263

NELSON
Special weather statement, Jun 30, 8:38 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 PM EDT SUN JUN 30 2013

GAZ132-149-010245-
ATKINSON-COFFEE-
938 PM EDT SUN JUN 30 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ATKINSON AND WESTERN COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 1045 PM EDT...

AT 939 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17 MILES WEST OF
AMBROSE TO 15 MILES SOUTHWEST OF WILLACOOCHEE TO 33 MILES SOUTHWEST
OF WILLACOOCHEE...MOVING NORTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...AMBROSE...
PRIDGEN...DOUGLAS AND BROXTON THROUGH 1045 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3149 8311 3157 8306 3161 8306 3167 8300
      3176 8300 3180 8285 3142 8284 3120 8286
      3118 8290 3119 8305 3127 8304 3133 8307
      3140 8314 3147 8316
TIME...MOT...LOC 0139Z 244DEG 19KT 3159 8327 3125 8325
          3099 8338

NELSON
Special weather statement, Jun 30, 8:49 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 PM EDT SUN JUN 30 2013

GAZ136-150>152-164-010245-
BRANTLEY-CHARLTON-PIERCE-WARE-WAYNE-
949 PM EDT SUN JUN 30 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...EASTERN
WARE...EASTERN PIERCE...BRANTLEY AND NORTHWESTERN CHARLTON COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1045 PM EDT...

AT 948 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF HOBOKEN...MOVING NORTHEAST AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT
MUDGE...BRAGANZA...HOBOKEN...HICKOX...NAHUNTA...RAYBON...PATTERSON...
ATKINSON...HORTENSE AND SCREVEN THROUGH 1045 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3171 8187 3167 8184 3166 8181 3159 8171
      3158 8169 3156 8169 3155 8167 3080 8210
      3086 8241 3148 8211 3164 8211 3182 8207
TIME...MOT...LOC 0148Z 217DEG 16KT 3125 8213

NELSON
Special weather statement, Jun 30, 9:09 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 PM EDT SUN JUN 30 2013

FLZ020-021-GAZ162-163-010315-
CLINCH-ECHOLS-HAMILTON-SUWANNEE-
1009 PM EDT SUN JUN 30 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...WESTERN ECHOLS...WESTERN HAMILTON AND NORTHWESTERN SUWANNEE
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1115 PM
EDT...

AT 1009 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 29 MILES
NORTHWEST OF JENNINGS TO 12 MILES NORTHWEST OF BLUE SPRINGS TO 25
MILES SOUTHWEST OF DOWLING PARK...MOVING NORTHEAST AT 30 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS...
LURAVILLE...DOWLING PARK...JENNINGS...SUWANNEE RIVER STATE PARK...
MAYDAY...NEWBURN...WEST LAKE AND CROSSROADS THROUGH 1115 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3064 8314 3079 8314 3086 8309 3088 8298
      3118 8298 3118 8285 3084 8280 3009 8303
      3008 8309 3010 8321 3018 8325 3026 8326
      3041 8318 3042 8323 3046 8323 3047 8325
      3052 8325 3063 8328
TIME...MOT...LOC 0209Z 237DEG 24KT 3086 8348 3058 8338
          3009 8359

NELSON
Special weather statement, Jun 30, 9:25 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 PM EDT SUN JUN 30 2013

GAZ132-133-149-010330-
ATKINSON-COFFEE-JEFF DAVIS-
1025 PM EDT SUN JUN 30 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
EASTERN ATKINSON AND EASTERN COFFEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1130 PM EDT...

AT 1025 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES
WEST OF SNIPESVILLE TO 8 MILES WEST OF WEST GREEN TO 18 MILES
SOUTHWEST OF AXSON...MOVING NORTHEAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...AXSON...
WEST GREEN...DENTON AND HAZLEHURST THROUGH 1130 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3197 8246 3193 8248 3164 8264 3119 8272
      3118 8285 3157 8284 3182 8285 3184 8280
      3187 8278 3191 8269 3193 8268 3192 8264
      3197 8254 3195 8250 3198 8247
TIME...MOT...LOC 0225Z 210DEG 31KT 3184 8295 3161 8285
          3117 8297

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy rain. Local standard time, as filed.

Heavy Rain, Clay

When
July 1, 12:01 AM EST to 3:00 PM EST
Where
Clay County, 1.83 mi NW of Hibernia
Reported by
Broadcast Media
Coordinates
30.090, -81.720

A daily rainfall total of 2.05 inches was reported on Fleming Island.

Heavy Rain, St. Johns

When
July 1, 12:01 AM EST to 3:00 PM EST
Where
St. Johns County, 1.83 mi NE of Picolata
Reported by
Broadcast Media
Coordinates
29.940, -81.580

A daily rainfall total of 3 inches was measured through 4 pm.

Heavy Rain, Duval

When
July 1, 12:29 PM EST to 1:29 PM EST
Where
Duval County, 1.51 mi SSE of Loretto
Reported by
Trained Spotter
Coordinates
30.150, -81.590

Two inches of rainfall was measured in Mandarin within the hour near the intersection of Old St. Augustine Road and Loretto Road.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466661, 466662, 466660.